Alert archive / Colorado / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 6, NWS Pueblo, CO

May 15, 2024Baca County, Bent County, Las Animas County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at May 15, 2024, 5:28 PM MDT for Baca County, Bent County, Las Animas County, Colorado. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 15, 2024, 5:28 PM MDT (23:28 UTC)
Expired
May 15, 2024, 6:00 PM MDT
In force
32 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Baca County, CO, Bent County, CO, Las Animas County, CO

The radar

The Pueblo radar (KPUX), 139 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 11.5 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2024-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 48 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2024-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 282 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
48 J/kg
Mixed-layer CIN
-454 J/kg
Mixed-layer LCL
1397 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
282 m²/s²
0-3 km storm-relative helicity
290 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

320 
WUUS55 KPUB 152328
SVRPUB
COC009-011-071-160000-
/O.NEW.KPUB.SV.W.0006.240515T2328Z-240516T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
528 PM MDT Wed May 15 2024

The National Weather Service in Pueblo has issued a

* Severe Thunderstorm Warning for...
  Northwestern Baca County in southeastern Colorado...
  Northeastern Las Animas County in southeastern Colorado...
  Southeastern Bent County in southeastern Colorado...

* Until 600 PM MDT.

* At 528 PM MDT, a severe thunderstorm was located 19 miles northwest
  of Pritchett, or 26 miles northwest of Springfield, moving
  northeast at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will remain over mainly rural areas of
  northwestern Baca, northeastern Las Animas and southeastern Bent
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3750 10298 3759 10317 3786 10306 3777 10290
      3769 10276
TIME...MOT...LOC 2328Z 212DEG 22KT 3761 10303 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

mw
2 follow-up statements
621 
WWUS55 KPUB 152347
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
547 PM MDT Wed May 15 2024

COC071-152356-
/O.CAN.KPUB.SV.W.0006.000000T0000Z-240516T0000Z/
Las Animas CO-
547 PM MDT Wed May 15 2024

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LAS ANIMAS COUNTY
IS CANCELLED...

The severe thunderstorm which prompted the warning has moved into 
southeastern Bent County. Therefore, the warning has been cancelled
for Las Animas County.

&&

LAT...LON 3760 10287 3764 10307 3786 10306 3777 10290
      3769 10276
TIME...MOT...LOC 2346Z 210DEG 12KT 3768 10298 

$$

COC009-011-160000-
/O.CON.KPUB.SV.W.0006.000000T0000Z-240516T0000Z/
Baca CO-Bent CO-
547 PM MDT Wed May 15 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT
FOR NORTHWESTERN BACA AND SOUTHEASTERN BENT COUNTIES...

At 546 PM MDT, a severe thunderstorm was located 21 miles west of Two
Buttes Reservoir, or 27 miles northwest of Springfield, moving
northeast at 15 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

This severe thunderstorm will remain over mainly rural areas of
northwestern Baca and southeastern Bent Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3760 10287 3764 10307 3786 10306 3777 10290
      3769 10276
TIME...MOT...LOC 2346Z 210DEG 12KT 3768 10298 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

mw
375 
WWUS55 KPUB 152358
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
558 PM MDT Wed May 15 2024

COC009-011-160008-
/O.EXP.KPUB.SV.W.0006.000000T0000Z-240516T0000Z/
Baca CO-Bent CO-
558 PM MDT Wed May 15 2024

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BACA AND
SOUTHEASTERN BENT COUNTIES WILL EXPIRE AT 600 PM MDT...

The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However, small
hail and gusty winds are still possible with this thunderstorm.

&&

LAT...LON 3760 10287 3764 10307 3786 10306 3777 10290
      3769 10276
TIME...MOT...LOC 2358Z 212DEG 22KT 3774 10294 

$$

mw

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 2:07 PM MDT, 3 hours 21 minutes earlier. Its key messages:

  • Showers and thunderstorms into this evening, a few may become strong to severe across the Plains.
  • Locally heavy rainfall from thunderstorms may produce localized flash flooding through tonight.
  • Continued chances for afternoon showers and weak thunderstorms are expected for the high country through the extended.
  • Above normal temperatures and mostly dry weather expected for lower elevations for Friday through Sunday.
  • A pattern change arrives early next week.
Area forecast discussion, May 15, 2:07 PM MDT, 3 hours 21 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
207 PM MDT Wed May 15 2024

.KEY MESSAGES...

- Showers and thunderstorms into this evening, a few may become
  strong to severe across the Plains.

- Locally heavy rainfall from thunderstorms may produce
  localized flash flooding through tonight.

- Continued chances for afternoon showers and weak thunderstorms are
  expected for the high country through the extended.

- Above normal temperatures and mostly dry weather expected for
  lower elevations for Friday through Sunday.

- A pattern change arrives early next week.

&&

.SHORT TERM /THROUGH THURSDAY/...
Issued at 205 PM MDT Wed May 15 2024

Currently...showers and thunderstorms have started to develop across
much of southern Colorado early this afternoon.  A few have pulsed
up briefly, and likely produced small hail and locally heavy
rainfall.  Temperatures are nice out there so far, with mid 60s to
mid 70s across much of the Eastern Plains.  Low level flow has
turned northeasterly behind a cold front that passed across the
Plains this morning.

Rest of today and tonight...a weak upper low will continue to slowly
track east across the Desert Southwest through tonight, while a
quick upper shortwave drops across central Colorado.  Moisture
associated with the upper low to the south has led to PWAT values
near 0.75 inches, about 150 percent of normal.  Higher dewpoint air
behind the cold front that passed through this morning has spread
across the Plains, with mid to upper 40 readings.  Mesoanalysis
indicates SBCAPE values in the 1000-1500 j/kg range across the
Plains.  This has allowed showers and thunderstorm develop for this
afternoon across the region.  While shear is marginal at around 35
kts, a couple of storms could become strong to severe with hail near
an inch in diameter and wind gusts near 60 mph.  Locally heavy
rainfall could lead to localized flash flooding on burn scars and in
urban areas.  The area across eastern Las Animas and Baca Counties
will see the greatest potential for strong to severe storms.

Elsewhere, stronger storms may be capable of producing half inch
hail and strong wind gusts.  Snow levels will remain high, with
minor accumulations possible above 11 kft through tonight.

Models in good agreement with slow moving storms tracking east this
evening and overnight.  The strong to severe threat should diminish
after sunset, and the loss of daytime instability.  Most shower
activity across the Plains should come to an end overnight.  The
exception will be for areas along the southern Sangre de Cristo
Mountains and Raton Mesa, where showers and thunderstorms look to
continue into Thursday morning.

Thursday...the upper low to the south will continue to track east
into western Texas by tomorrow afternoon.  Wrap around flow will
continue to impact areas along the southern Sangre de Cristo
Mountains and Raton Mesa for the morning hours.  Weak energy in
northwesterly flow aloft will spread across Colorado during the late
morning to early afternoon.  Isolated to scattered showers and
thunderstorms are forecast to redevelop, initially over the
Mountains, and spread east into the adjacent Plains by mid to late
afternoon.  Drier air behind the departing system should lessen
instability, with gusty outflow winds being the main concern.
Temperatures on Thursday will remain cool, with 60s to low 70s
across much of the region. Mozley

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
Issued at 205 PM MDT Wed May 15 2024

Thursday Night Through Sunday..

Models bring the low into the Texas/Oklahoma panhandle region by
Thursday evening, which could keep some showers and weak
thunderstorm activity over our southern mountains and far southern
plains for Thursday evening as well. As the low continues to push
off to our east, showers and storms look to come to an end by around
midnight or so at the latest. Overnight low temperatures Thursday
night into Friday morning will be seasonably mild. With ridging
building in behind the departing low, daytime highs look to climb
well into the 80s for most of our plains on Friday afternoon, with
many location seeing highs of five to ten degrees above normal for
this time of year. Thunderstorm chances decrease for Friday, though
a few showers and weak storms will still be possible across the high
country, especially for our southern mountains. A trough passes to
our north throughout Saturday, and looks to shove a weak cold front
southward at some point as well. This front doesn't appear to be
strong enough to have much impact on our expected temperatures. It
doesn't look to bring any significant precip chances with it either,
especially for our plains, though showers and thunderstorms will
likely increase in coverage over the high country for Saturday.
Temperatures still look to rise into the mid 80s for Saturday
afternoon across our plains, with mid 70s for mountain valleys. Our
flow aloft begins to transition to more southwesterly for Sunday, as
another trough begins to push into the northern Rockies and a low
begins to move toward southern California. This pattern shift will
increase temperatures somewhat across the area, and will also bring
in some breezier winds as well. Daytime highs look to climb into the
low 90s across our far eastern plains for Sunday, with mid to upper
80s for most of the I-25 corridor, and 70s for mountains valleys.
Southwesterly winds gusting to 30mph are expected across lower
elevations on Sunday, with continued chances for showers and
thunderstorms over and near the higher terrain.

Monday Onwards..

Models begin to diverge as we head into the beginning of next week,
though it does seem likely that warm, dry and windy weather is
expected for Monday, before a trough passes sometime on Tuesday.
Though there is a lot of disagreement on timing and amplitude of
this trough, the general consensus between ensemble members seems to
keep the wave open, which wouldn't bode well for precip chances on
the plains. Current thinking is that we'll see continued chances for
showers and storms over the high country during this period, with
possible critical meteorological fire weather conditions over
portions of our plains for Monday (and possibly Sunday if the system
quickens). Though with recent green-up, it is likely that many zones
will not see any fire weather highlights with this upcoming system,
given that fuels are not conducive for rapid fire spread. Expect
daytime highs to remain above normal for Monday, and to cool several
degrees behind the trough, which would bring highs down closer to
normal for Tuesday and Wednesday.

&&

.AVIATION /00Z TAFS THROUGH 00Z THURSDAY/...
Issued at 205 PM MDT Wed May 15 2024

Aviation.. Showers and thunderstorms will continue across the region
through this evening, impacting all three terminals.  Gusty outflow
winds of 30 to near 40 kts will be possible, along with reduced VIS
and CIGS.  KCOS and KPUB will have the highest potential for
thunderstorms through 02-03Z this evening.  Low CIGS are expected
overnight, with improving conditions to VFR on Thursday morning.
Another round of afternoon showers and thunderstorms are possible
Thursday afternoon. Mozley

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
None.

&&

SHORT TERM...MOZLEY
LONG TERM...EHR
AVIATION...MOZLEY
Hazardous weather outlook, May 15, 11:33 AM MDT, 5 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1133 AM MDT Wed May 15 2024

COZ058>089-093>099-161745-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1133 AM MDT Wed May 15 2024

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

Scattered showers and thunderstorms are developing over the
mountains and spread into the adjacent valleys and plains this
afternoon and evening. The main risk with any thunderstorm will
be lightning, locally heavy downpours, and high elevation snow
showers.

Scattered strong to possibly severe storms, capable of producing
hail to the size of quarters and wind gusts near 60 mph, are
possible this afternoon into the early evening for areas east of
Interstate 25. Locally heavy rainfall possible, with a low risk
of localized flash flooding. This includes the higher terrain
and the urban corridor, with a low chance for impacts to the
Decker and Spring burn scars.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Unsettled weather continues into Thursday. More showers and
thunderstorms are expected for the region, especially across the
southeast mountains. Snow is expected along the mountains, with rain
showers and weak thunderstorms elsewhere. Greatest hazards with any
more organized thunderstorms will be gusty winds and lightning.

Isolated to scattered showers possible each day through the
weekend, though will be mostly restricted to the mountains.
Showers increase across the mountains and valleys early next week,
with critical fire weather conditions possible for the plains.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be likely over portions of the region.

88/EHR

In the hours before

Special weather statement, May 15, 4:37 PM MDT, 51 minutes before
Special Weather Statement
National Weather Service Pueblo CO
437 PM MDT Wed May 15 2024

COZ094-097-099-152300-
Springfield Vicinity/Baca County CO-
Las Animas Vicinity/Bent County CO-Eastern Las Animas County CO-
437 PM MDT Wed May 15 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN BACA...EAST CENTRAL
LAS ANIMAS AND SOUTH CENTRAL BENT COUNTIES THROUGH 500 PM MDT...

At 436 PM MDT, Doppler radar was tracking a strong thunderstorm 17
miles northeast of Kim, or 32 miles west of Springfield, moving
northeast at 20 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of northwestern Baca,
east central Las Animas and south central Bent Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3737 10317 3748 10333 3772 10317 3758 10290
TIME...MOT...LOC 2236Z 210DEG 14KT 3748 10321

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

mw
Special weather statement, May 15, 4:45 PM MDT, 43 minutes before
Special Weather Statement
National Weather Service Pueblo CO
445 PM MDT Wed May 15 2024

COZ072-073-077-078-152315-
Western/Central Fremont County Below 8500 Ft CO-
Wet Mountain Valley Below 8500 Ft CO-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft CO-
Northern Sangre de Cristo Mountains above 11000 Ft CO-
445 PM MDT Wed May 15 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL FREMONT...
NORTHWESTERN CUSTER AND EAST CENTRAL SAGUACHE COUNTIES THROUGH 515 PM
MDT...

At 444 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Cotopaxi, or 55 miles north of Alamosa, moving east at
20 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Hillside.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3820 10580 3834 10571 3837 10559 3829 10541
      3806 10558
TIME...MOT...LOC 2244Z 288DEG 17KT 3826 10568

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

mw
Special weather statement, May 15, 4:59 PM MDT, 29 minutes before
Special Weather Statement
National Weather Service Pueblo CO
459 PM MDT Wed May 15 2024

COZ099-152330-
Springfield Vicinity/Baca County CO-
459 PM MDT Wed May 15 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL BACA COUNTY
THROUGH 530 PM MDT...

At 459 PM MDT, Doppler radar was tracking a strong thunderstorm near
Campo, or 23 miles south of Springfield, moving northeast at 20 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Campo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3706 10280 3731 10258 3714 10233 3699 10256
      3700 10271
TIME...MOT...LOC 2259Z 223DEG 17KT 3706 10266

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

mw
Special weather statement, May 15, 5:01 PM MDT, 27 minutes before
Special Weather Statement
National Weather Service Pueblo CO
501 PM MDT Wed May 15 2024

COZ099-152330-
Springfield Vicinity/Baca County CO-
501 PM MDT Wed May 15 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN BACA COUNTY THROUGH
530 PM MDT...

At 501 PM MDT, Doppler radar was tracking a strong thunderstorm near
Pritchett, or 18 miles west of Springfield, moving northeast at 20
mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Pritchett.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3719 10293 3732 10308 3755 10284 3739 10262
TIME...MOT...LOC 2301Z 223DEG 17KT 3732 10294

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

mw
Special weather statement, May 15, 5:05 PM MDT, 23 minutes before
Special Weather Statement
National Weather Service Pueblo CO
505 PM MDT Wed May 15 2024

COZ094-097-099-152330-
Springfield Vicinity/Baca County CO-
Las Animas Vicinity/Bent County CO-Eastern Las Animas County CO-
505 PM MDT Wed May 15 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN BACA...EAST CENTRAL
LAS ANIMAS AND SOUTH CENTRAL BENT COUNTIES THROUGH 530 PM MDT...

At 505 PM MDT, Doppler radar was tracking a strong thunderstorm 16
miles northwest of Pritchett, or 27 miles west of Springfield, moving
northeast at 20 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of northwestern Baca,
east central Las Animas and south central Bent Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3735 10305 3750 10325 3779 10307 3760 10279
TIME...MOT...LOC 2305Z 212DEG 18KT 3752 10311

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

mw
Special weather statement, May 15, 5:18 PM MDT, 10 minutes before
Special Weather Statement
National Weather Service Pueblo CO
518 PM MDT Wed May 15 2024

COZ099-152345-
Springfield Vicinity/Baca County CO-
518 PM MDT Wed May 15 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN BACA COUNTY THROUGH
545 PM MDT...

At 518 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles west of Elkhart, moving northeast at 55 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of southeastern Baca
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3699 10227 3732 10204 3700 10204
TIME...MOT...LOC 2318Z 212DEG 49KT 3704 10210

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

mw

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 12:53 PM MDTSpecial Weather StatementPUBCostilla37 min
May 15, 2:12 PM MDTSpecial Weather StatementPUBPueblo33 min
May 15, 2:44 PM MDTSpecial Weather StatementPUBEl Paso31 min
May 15, 2:51 PM MDTSpecial Weather StatementPUBEl Paso24 min
May 15, 2:59 PM MDTSpecial Weather StatementPUBPueblo31 min
May 15, 3:09 PM MDTSpecial Weather StatementPUBEl Paso36 min
May 15, 3:29 PM MDTSpecial Weather StatementPUBCrowley31 min
May 15, 3:42 PM MDTSpecial Weather StatementPUBEl Paso33 min
May 15, 3:54 PM MDTSpecial Weather StatementPUBCostilla36 min
May 15, 3:57 PM MDTSpecial Weather StatementPUBHuerfano33 min
May 15, 4:07 PM MDTSpecial Weather StatementPUBBaca23 min
May 15, 4:26 PM MDTSpecial Weather StatementPUBTeller34 min
May 15, 4:30 PM MDTSpecial Weather StatementPUBCrowley30 min
May 15, 4:37 PM MDTSpecial Weather StatementPUBBent23 min
May 15, 4:45 PM MDTSpecial Weather StatementPUBCuster30 min
May 15, 4:59 PM MDTSpecial Weather StatementPUBBaca31 min
May 15, 5:01 PM MDTSpecial Weather StatementPUBBaca29 min
May 15, 5:05 PM MDTSpecial Weather StatementPUBBent25 min
May 15, 5:57 PM MDTSpecial Weather StatementPUBBent33 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.